Follow
Share

His speech therapist noticed teeth marks on the edge of his tongue all the way around. He takes 4 medicines for high blood pressure and it is still 160/60. He was in speech therapy for 4 months but the swollen tongue interferes with articulation.

This question has been closed for answers. Ask a New Question.
deebz1975 My mom had a stroke in May, her tongue is extremely swollen. I have asked the doctor to switch her seizure meds one by one to see if she was having an allergic reaction. We have not found the cause yet. Did you find a way to reduce your Dad's swelling?
Helpful Answer (0)
Report

My mom has issues with acidic fruits/vegs, so avoids them. But she also likes her sweets--and will get sores and swellings, and of course complains to me. We've been to her main doctor, and dentist, several times. They've rx'd toothpasts and rinse for sensitive (Biotene), avoiding foods that cause symptoms, and also probiotics. Yogurt was not recommended since it can com with added sugar, and the milk was also concerning.
She still enioys her treats, and still has symptoms, and i still get complaints.....Just wanted to share what I've experienced.
Helpful Answer (0)
Report

My dad had an allergic reaction to lisinopril a blood pressure medication that caused his tongue to swell. Definitely check out his medications.
Helpful Answer (0)
Report

I had a swollen tongue and it was a vitamin B12 deficiency. Once I got my B12 levels back to normal, my tongue felt fine. It's worth checking with a simple blood test.
Helpful Answer (0)
Report

I would go with allergic reaction: if I eat watermelon I look like a Ubangi warrior, lips and tongue. Any food or med can do that. Be wary of sulphured fruits: fresh or dried- though mostly dried. I have a severe sulphur allergy; latex also does that to me. (Dentist has to use different gloves- sometimes it's more the powder on the gloves than the latex itself.) Ferris (above) is also right about choking hazard.
Helpful Answer (0)
Report

The swollen tongue may be an allergic reaction to the meds he is taking. Have his doctor re-think and re-check his meds. A swollen tongue could possibly interfere with swallowing and he could choke on food, or cause his liquid to go into his lungs. From June, this is cause for concern. Get it looked into ASAP.
Helpful Answer (0)
Report

Teeth marks on the edge of the tongue can also be a sign of thyroid problems. Might have that tested with a simple blood test.
Helpful Answer (1)
Report

Could it be a side effect of medication?
Helpful Answer (0)
Report

What does your doctor say? My hunch would be that his tongue is not actually swollen, but the damage from the stroke makes it seem as if it is. If he has lost some sensation in that area it could make him more likely to bite his tongue, and it would feel awkward to him, kind of like you would feel after going to the dentist.
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.